Tennessee, 2007

Drought in Tennessee, June 1 to 30, 2007

June 1 to 30, 2007 · NWS MEG · 17 events in 17 counties and zones

Below normal rainfall during the month of June, continued and expanded severe drought(D2) conditions, while other locations in West Tennessee, the drought intensified to an extreme drought(D3).

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Below normal rainfall during the month of June, continued and expanded severe drought(D2) conditions, while other locations in West Tennessee, the drought intensified to an extreme drought(D3).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 1, 9:13 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 1, 9:13 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 PM CDT FRI JUN 1 2007

.DISCUSSION...

CONVECTION HAS DIMINISHED THIS EVENING PROMPTING FINAL UPDATE FOR
THE NIGHT.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, Jun 1, 3:03 AM CST, 19 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
403 AM CDT FRI JUN 1 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021115-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
403 AM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 drought. Local standard time, as filed.

Drought, Carroll

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Carroll forecast zone
Reported by
Other Federal Agency
Coordinates
35.973, -88.450 (the zone’s center; the record gives no point)

A severe drought(D2)continued and expanded into much of West Tennessee by the end of June. The drought intensified over portions of Southwest Tennessee by the end of the month and became extreme(D3). Rainfall was about 3 inches below normal in June which brought the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests.

Drought, Chester

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Chester forecast zone
Reported by
Other Federal Agency
Coordinates
35.422, -88.613 (the zone’s center; the record gives no point)

A severe drought(D2)continued and expanded into much of West Tennessee by the end of June. The drought intensified over portions of Southwest Tennessee by the end of the month and became extreme(D3). Rainfall was about 3 inches below normal in June which brought the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests.

Drought, Crockett

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Crockett forecast zone
Reported by
Other Federal Agency
Coordinates
35.814, -89.139 (the zone’s center; the record gives no point)

A severe drought(D2)continued and expanded into much of West Tennessee by the end of June. The drought intensified over portions of Southwest Tennessee by the end of the month and became extreme(D3). Rainfall was about 3 inches below normal in June which brought the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests.

Drought, Decatur

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Decatur forecast zone
Reported by
Other Federal Agency
Coordinates
35.603, -88.109 (the zone’s center; the record gives no point)

A severe drought(D2)continued and expanded into much of West Tennessee by the end of June. The drought intensified over portions of Southwest Tennessee by the end of the month and became extreme(D3). Rainfall was about 3 inches below normal in June which brought the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests.

Drought, Fayette

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Fayette forecast zone
Reported by
Other Federal Agency
Coordinates
35.197, -89.414 (the zone’s center; the record gives no point)

A severe drought(D2)continued and expanded into much of West Tennessee by the end of June. The drought intensified over portions of Southwest Tennessee by the end of the month and became extreme(D3). Rainfall was about 3 inches below normal in June which brought the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests.

Drought, Gibson

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Gibson forecast zone
Reported by
Other Federal Agency
Coordinates
35.997, -88.933 (the zone’s center; the record gives no point)

A severe drought(D2)continued and expanded into much of West Tennessee by the end of June. The drought intensified over portions of Southwest Tennessee by the end of the month and became extreme(D3). Rainfall was about 3 inches below normal in June which brought the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests.

Drought, Hardeman

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Hardeman forecast zone
Reported by
Other Federal Agency
Coordinates
35.207, -88.993 (the zone’s center; the record gives no point)

A severe drought(D2)continued and expanded into much of West Tennessee by the end of June. The drought intensified over portions of Southwest Tennessee by the end of the month and became extreme(D3). Rainfall was about 3 inches below normal in June which brought the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests.

Drought, Hardin

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Hardin forecast zone
Reported by
Other Federal Agency
Coordinates
35.199, -88.184 (the zone’s center; the record gives no point)

A severe drought(D2)continued and expanded into much of West Tennessee by the end of June. The drought intensified over portions of Southwest Tennessee by the end of the month and became extreme(D3). Rainfall was about 3 inches below normal in June which brought the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests.

Drought, Haywood

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Haywood forecast zone
Reported by
Other Federal Agency
Coordinates
35.583, -89.284 (the zone’s center; the record gives no point)

A severe drought(D2)continued and expanded into much of West Tennessee by the end of June. The drought intensified over portions of Southwest Tennessee by the end of the month and became extreme(D3). Rainfall was about 3 inches below normal in June which brought the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests.

Drought, Henderson

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Henderson forecast zone
Reported by
Other Federal Agency
Coordinates
35.654, -88.388 (the zone’s center; the record gives no point)

A severe drought(D2)continued and expanded into much of West Tennessee by the end of June. The drought intensified over portions of Southwest Tennessee by the end of the month and became extreme(D3). Rainfall was about 3 inches below normal in June which brought the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests.

Drought, Henry

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Henry forecast zone
Reported by
Other Federal Agency
Coordinates
36.332, -88.301 (the zone’s center; the record gives no point)

A severe drought(D2)continued and expanded into much of West Tennessee by the end of June. The drought intensified over portions of Southwest Tennessee by the end of the month and became extreme(D3). Rainfall was about 3 inches below normal in June which brought the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests.

Drought, Lauderdale

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Lauderdale forecast zone
Reported by
Other Federal Agency
Coordinates
35.761, -89.631 (the zone’s center; the record gives no point)

A severe drought(D2)continued and expanded into much of West Tennessee by the end of June. The drought intensified over portions of Southwest Tennessee by the end of the month and became extreme(D3). Rainfall was about 3 inches below normal in June which brought the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests.

Drought, Madison

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Madison forecast zone
Reported by
Other Federal Agency
Coordinates
35.608, -88.838 (the zone’s center; the record gives no point)

A severe drought(D2)continued and expanded into much of West Tennessee by the end of June. The drought intensified over portions of Southwest Tennessee by the end of the month and became extreme(D3). Rainfall was about 3 inches below normal in June which brought the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests.

Drought, McNairy

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
McNairy forecast zone
Reported by
Other Federal Agency
Coordinates
35.175, -88.564 (the zone’s center; the record gives no point)

A severe drought(D2)continued and expanded into much of West Tennessee by the end of June. The drought intensified over portions of Southwest Tennessee by the end of the month and became extreme(D3). Rainfall was about 3 inches below normal in June which brought the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests.

Drought, Shelby

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Shelby forecast zone
Reported by
Other Federal Agency
Coordinates
35.184, -89.896 (the zone’s center; the record gives no point)

A severe drought(D2)continued and expanded into much of West Tennessee by the end of June. The drought intensified over portions of Southwest Tennessee by the end of the month and became extreme(D3). Rainfall was about 3 inches below normal in June which brought the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests.

Drought, Tipton

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Tipton forecast zone
Reported by
Other Federal Agency
Coordinates
35.497, -89.759 (the zone’s center; the record gives no point)

A severe drought(D2)continued and expanded into much of West Tennessee by the end of June. The drought intensified over portions of Southwest Tennessee by the end of the month and became extreme(D3). Rainfall was about 3 inches below normal in June which brought the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests.

Drought, Weakley

When
June 1, 11:00 PM CST to June 30, 10:59 PM CST
Where
Weakley forecast zone
Reported by
Other Federal Agency
Coordinates
36.298, -88.718 (the zone’s center; the record gives no point)

A severe drought(D2)continued and expanded into much of West Tennessee by the end of June. The drought intensified over portions of Southwest Tennessee by the end of the month and became extreme(D3). Rainfall was about 3 inches below normal in June which brought the yearly deficit to around 15 inches below normal. The drought impacted agricultural and hydrological interests.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41195, 41196, 41197, 41198, 41199, 41200, 41202, 41203, 41204, 41205, 41206, 41207, 41208, 41209, 41210, 41211, 41212.